MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 19AECJ-502
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
A 19mm masters series valve was chosen for implant in the aortic annulus.After the valve was implanted, two attempts were made to attach the holder handler to rotate the valve; however, due to the administration of cardioplegia a view of the surgical field was lost.Attempts to rotate the valve were abandoned and closure of the aortotomy began.When the surgical field was clear of blood, one of the valve leaflets was observed to be split in half.The two pieces were removed from the left coronary sinus, the valve explanted, and a second 19mm masters series valve was implanted.Although no adverse patient consequences were reported, the procedure time was extended beyond 30 minutes.
 
Additional Manufacturer Narrative
The reported event of a fractured leaflet was confirmed.Gross morphological examination revealed the leaflet had fractured, with a portion between the leaflet's two ears remaining properly inserted into the recessed pivot areas.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event remains unknown; however, it is consistent with an external force applied to the leaflet and orifice, which overstressed the carbon material and resulted in the damage.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key7660654
Report Number2648612-2018-00048
Device Sequence Number1758994
Product Code LWQ
UDI-Device Identifier05414734053877
UDI-Public05414734053877
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2022
Device Model Number19AECJ-502
Device Catalogue Number19AECJ-502
Device Lot Number6024207
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient Weight67